MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYGEL XTRA BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYGEL XTRA BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Catalog Number SMHX500
Medical Device Problem Codes Material Rupture (1546); Migration (4003)
Health Effect - Clinical Code Deformity/ Disfigurement (2360)
Date of Event 07/08/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: migration.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: pc-001915488.
 
Event or Problem Description
It was reported that a patient underwent a breast augmentation revision surgery with implantation of a 500cc mentor memorygel xtra breast implant prosthesis.Post-operatively, the patient was diagnosed with bilateral implant displacement and the patient desired an increase in size/volume of the left side to match the right.As a result, the patient underwent bilateral capsulorrhaphy, unilateral left-sided exchange with a mentor gel implant, and right-sided implant removal and reimplantation (b)(6) 2025.Furthermore, during the surgery, a ruptured left implant was discovered.There were no reported procedural delays or patient consequences due to the findings.This report is for the left breast prosthesis.
 
Additional Manufacturer Narrative
On august 12, 2025, the mentor analysis lab received the suspect medical device for evaluation.On august 19, 2025, mentor completed an evaluation on the returned device.Device evaluation: mentor then conducted visual inspection and microscopic examination of the device.Visual analysis of the returned device determined that the breast implant was found to be ruptured and received in two (2) parts.Microscopic examination was performed on the edges of the rupture, and parallel striations were found in an area of the tear on the posterior aspect, measuring approximately less than 0.1 cm.Parallel striations are consistent with markings made by a sharp object perforating the implant shell.The cause of the rupture in the remaining area of the tear could not be identified.Implant displacement/migration may occur from improper implant sizing and/or placement, i.E., when the implant is too large or the pocket too small or when there has been inadequate preoperative assessment of stresses causing movement of the prosthesis.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR MEMORYGEL XTRA BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
henry boden
3041 skyway circle north
irving, TX 75038
9497882078
MDR Report Key22665641
Report Number1645337-2025-08303
Device Sequence Number14378166
Product Code FTR
UDI-Device Identifier10081317027888
UDI-Public(01)10081317027888(17)260422(10)9567914
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P030053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/22/2026
Device Catalogue NumberSMHX500
Device Lot Number9567914
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/10/2025
Supplement Date Received by Manufacturer08/12/2025
Initial Report FDA Received Date07/30/2025
Supplement Report FDA Received Date08/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite